Alabama, 2005Damaging Wind in Alabama, August 12, 2005
August 12, 2005 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 12, 1:01 PM CST, 5 hours earlier.
Area forecast discussion, Aug 12, 1:01 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CDT FRI AUG 12 2005
.SHORT TERM...(TONIGHT - SUNDAY NIGHT)
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THE RADAR AGAIN
THIS AFTERNOON. SO FAR, MOST NUMEROUS OVER EAST ALABAMA, BUT A FEW
ECHOS BEGINNING TO SHOW UP IN EAST MISSISSIPPI AND NORTHWEST
ALABAMA...AND MAY FILL IN WITH TIME. HOT AND HUMID WHERE IT IS NOT
RAINING...WITH LOWER 90S FROM TUP TO TCL AND MEI.
BASIC UPPER LEVEL PATTERN EXPECTED TO REMAIN IN PLACE THROUGH MOST
OF THE WEEKEND. UPPER LOW SWIRLING OVER SOUTHWEST ALABAMA WILL
CONTINUE TO DRIFT SLOWLY NORTHEAST-WARD WITH TIME. WITH STEEPER
LAPSE RATES...ITS NOT GOING TO TAKE A WHOLE LOT OF HEATING TO GET
SHOWERS AND THUNDERSTORMS TO DEVELOP SATURDAY AND SUNDAY. PLAN TO
GO WITH LIKELY POPS ACROSS THE EAST ON SATURDAY AND SCATTERED
ELSEWHERE...THEN BACK DOWN TO SCATTERED WORDING ON SUNDAY AS UPPER
LOW BEGINS TO BECOME ABSORBED IN UPPER FLOW PATTERN.
HIGHS ON SATURDAY AND SUNDAY VERY SIMILAR TO TODAY...AND HEAVILY
DEPENDENT ON SHOWER/STORM ACTIVITY. LOWS WILL RANGE FROM AROUND 67
IN RURAL AREAS TO 73 NEAR THE CITIES.
.LONG TERM...(MONDAY - FRIDAY)
MODELS CONTINUE TO AGREE ON WEAKENING AND LIFTING UPPER LOW
TOWARDS THE NORTHEAST AND OUT OF OUR AREA BY MONDAY. REMAINDER OF
FORECAST TO BE INFLUENCED BY PROXIMITY OF BERMUDA RIDGE. IT COULD
GET TOASTY BY THE MIDDLE OF NEXT WEEK...BUT NOTHING UNUSUAL FOR
AUGUST. HIGHS IN THE LOW TO MID 90S WITH LOWS 69 TO 75. POPS ABOUT
AVERAGE FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 89 69 89 / 20 60 20 50
ANNISTON 72 88 71 88 / 20 60 20 50
BIRMINGHAM 73 90 72 90 / 20 60 20 50
TUSCALOOSA 73 92 72 92 / 20 50 20 50
CALERA 72 89 71 89 / 20 60 20 50
AUBURN 71 89 69 89 / 20 60 20 50
MONTGOMERY 73 90 72 90 / 20 60 20 50
TROY 72 90 70 90 / 20 60 20 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/88
Hazardous weather outlook, Aug 12, 12:18 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT FRI AUG 12 2005
ALZ011>015-017>050-131822-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
118 PM CDT FRI AUG 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT).
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
9 PM TONIGHT. THESE STORMS WILL BE SLOW MOVING AND WILL HAVE THE
POTENTIAL OF PRODUCING VERY HEAVY RAIN.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY).
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
JONES/90
In the hours before
Special weather statement, Aug 12, 3:16 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
416 PM CDT FRI AUG 12 2005
ALZ040-122145-
DALLAS-
416 PM CDT FRI AUG 12 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 445 PM
CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CENTRAL DALLAS COUNTY...MOVING NORTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 445 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
ADDITIONALLY...STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN
BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH
AS LAWN FURNITURE AND TRASH CANS.
12/SIRMON
Local storm report, Aug 12, 3:52 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD CENTRE 34.15N 85.67W
08/12/2005 CHEROKEE AL LAW ENFORCEMENT
FLASH FLOODING RESULTED IN WATER COVERING PARK STREET IN
DOWNTOWN CENTRE PROMPTING A ROAD CLOSURE.
&&
12/SIRMONLocal storm report, Aug 12, 4:00 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
500 PM CDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 S SPRAGUE 32.11N 86.24W
08/12/2005 MONTGOMERY AL FIRE DEPT/RESCUE
FLASH FLOODING RESULTED IN WATER COVERING HWY 331 BETWEEN
ADA AND SELLERS.
&&
12/SIRMONSpecial weather statement, Aug 12, 4:29 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT FRI AUG 12 2005
ALZ039-122315-
MARENGO-
529 PM CDT FRI AUG 12 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 615
PM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THOMASTON. THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THOMASTON THROUGH 615
PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ADDITIONALLY....MINOR FLOODING MAY BECOME A PROBLEM DUE TO THE
STORMS SLOW MOVEMENT. PONDING OF WATER ON ROADWAYS... FLOODING OF
LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH
STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS
COVERED WITH WATER OF UNKNOWN DEPTH.
12/SIRMON
Special weather statement, Aug 12, 5:21 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT FRI AUG 12 2005
ALZ022-122345-
PICKENS-
621 PM CDT FRI AUG 12 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS COUNTY UNTIL 645
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CARROLLTON...MOVING SOUTH AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARROLLTON THROUGH
645 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ADDITIONALLY...MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON
ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
12/SIRMON
Special weather statement, Aug 12, 5:57 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT FRI AUG 12 2005
ALZ014-130030-
WINSTON-
657 PM CDT FRI AUG 12 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 730
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IS
POSSIBLE FROM A THUNDERSTORM WHICH IS NEARLY STATIONARY NORTHWEST OF
DOUBLE SPRINGS.
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER DOUBLE SPRINGS...MOVING SOUTH AT LESS THAN 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS
THROUGH 730 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
ADDITIONALLY MINOR FLOODING IS POSSIBLE. PONDING OF WATER ON
ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.
12/SIRMON
Thunderstorm Wind, Winston
- When
- August 12, 6:01 PM CST
- Where
- Winston County, Double Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $11,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.150, -87.400
A roof was blown off an old vacant business office in downtown Double Springs. This office was located on State Highway 195.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Wyoming, August 12, 20052 deaths · 13 injured · $5.1 million · F2 · 4 events
- Hail and Damaging Winds in Mississippi, August 12, 2005$2.0 million · 1.75 in hail · 12 events
- Hail and Damaging Winds in Washington, August 12, 20057 injured · $178,000 · 65 kt wind · 4 events
- Tornado and Damaging Winds in New York, August 12, 2005$135,000 · F1 · 4 events
- Flash Flood in New Mexico, August 12, 2005$200,000 · 1 event
- Tornado in New York, August 12, 2005$55,000 · F1 · 1 event
- Flash Flood and Hail in South Dakota, August 12, 2005$100,000 · 1.75 in hail · 6 events
- Flash Flood and Heavy Rain in Kansas, August 12 to 13, 2005$110,000 · 3 events
- Tornado in Pennsylvania, August 12, 2005$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Oklahoma, August 12, 2005$35,000 · 65 kt wind · 19 events
- Lightning Strike in Louisiana, August 12, 2005$80,000 · 1 event
- Tornado and Damaging Winds in New York, August 12, 2005$45,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473196.